MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5631107
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code Shaking/Tremors (2515)
Date of Event 12/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the lay user/patient contacted lifescan (lfs) usa, alleging that his onetouch ultra mini meter was displaying an ¿error 5¿ message.This complaint was classified based on information obtained from the customer care agent (cca) during the initial call and on additional information obtained after customer care (cc) reviewed the call recording.The patient alleged that the error message began to appear on (b)(6) 2023, at an unspecified time.The patient did not report how he manages his diabetes, nor whether he made any changes in response to the alleged issue.The cca noticed during the call, between 4:43 pm and 5:11 pm, that the patient was not okay and he claimed that his ¿hands were shaking¿.The patient stated that he called his doctor who asked him to test, however the patient was not able to do so due to the alleged issue.The patient did not report any medical treatment.At the time of troubleshooting, the cca noted the subject meter was not being used for the first time and the issue was resolved during troubleshooting.The cca established that the error message was caused by the patient¿s testing technique.No further action was taken.This complaint is being reported because the patient claims he was unable to test his blood glucose due to the reported issue and reportedly developed symptoms suggestive of a serious injury adverse event after the alleged meter issue began.

Brand Name
OT ULTRA MINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
MDR Report Key18482089
Report Number2939301-2024-00002
Device Sequence Number9033609
Product Code NBW
UDI-Device Identifier00353885008136
UDI-Public00353885008136
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5631107
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/15/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/10/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexMale